# SDR CA090126001

- Difficulty date: January 19, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 36150BD
- Condition: Failed
- Stage of operation: IN
- How discovered: V
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

WHILE DESCENDING THROUGH 12000 FT ALTITUDE THE CREW TRIED TO START THE APU, BUT THEY EXPERIENCED A HUNG START.  THEY THEN SHUT THE ENGINE DOWN AND WAITED TWO MINUTES BEFORE ATTEMPTING A 2ND START WHICH PROVED TO BE SUCCESSFUL.  ON LANDING, THEY NOTICED THAT THE APU INTAKE HAD EXPERIENCED SOME KIND OF BACKFIRE WHICH MUST HAVE HAD FLAMES BLOWING OUT THE INTAKE, AND AS A RESULT BURNT THE AREA AROUND THE APU INTAKE.  THE INLET DUCT HAS ALSO SUSTAINED SUBSTANTIAL DAMAGED, IN THAT THE COATING IN THE DUCT HAS BURNT AWAY, AND THE FIBERGLASS FIRE PROOF MATERIAL IS NOW EXPOSED.  A BOROSCOPE INSPECTION OF THE APU FOUND CHUNKS OF CARBON WEDGED INTO THE TURBINE INLET STATOR.  THERE IS ALSO MAJOR BUILDUP OF CARBON IN THE COMBUSTION LINER.  REPAIRS WILL BE CARRIED OUT BY A MAINTENANCE FACILITY IN SOUTH AFRICA.
